LONG INTERNAL WAVES OF FINITE-AMPLITUDE

Authors
Citation
W. Choi et R. Camassa, LONG INTERNAL WAVES OF FINITE-AMPLITUDE, Physical review letters, 77(9), 1996, pp. 1759-1762
Citations number
12
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
ISSN journal
0031-9007
Volume
77
Issue
9
Year of publication
1996
Pages
1759 - 1762
Database
ISI
SICI code
0031-9007(1996)77:9<1759:LIWOF>2.0.ZU;2-1
Abstract
We derive new nonlinear evolution equations for long internal waves in a two-fluid system, when the thickness of the lower layer is effectiv ely infinite, by making the only assumption that the thickness of the upper layer is small compared with the characteristic wavelength. The resulting equations have the full nonlinearity of the original problem and retain the leading-order dispersive effects. For large amplitude internal solitary waves, we show that our model captures the scaling r elation between the amplitude and the characteristic wavelength observ ed experimentally by Koop and Butler.